Doctor insights on:
Antihistamines And Depression
Depression is a mood disorder that can affect behavior and emotions. Symptoms of depression include feeling down most of the time, losing interest in previously enjoyable activities, increase or decrease in appetite or weight, sleeping more or less, becoming easily agitated or lethargic, feeling worthless, feeling guilty, having difficulty concentrating, thinking more about death and dying. Depression can sometimes result in suicidal thoughts and plans. In this case, emergent ...Read more
28 year-old woman with a long history of low iron, even after supplementation, plus chronic anxiety, who is suffering more fatigue the past 2 yr.....?
I take sertraline (zoloft) for depression and got sick. Would it be safe to take Benadryl (diphenhydramine) while taking my sertraline?
OK but Caution: Benadryl (diphenhydramine) together with sertraline may increase side effects such as dizziness, drowsiness, & difficulty concentrating. Some people may also experience some impairment in thinking & judgment. You should avoid/limit use of alcohol while being treated with these medications. Avoid driving or operating hazardous machinery until you know how the medications affect you. Max Benadryl (diphenhydramine) dose is 300mg/d. ...Read more
Due to my depression & biploarism disorders I have trouble sleeping at night. Is it safe to take a 25 mg Benadryl (diphenhydramine) every night?
Don't know your: Other medications (only see herbals listed). It may be alright but likely not the best choice. Please discuss with your psychiatrist first. In meantime, use good sleep hygiene. 1. Keep regular bed ; wakening time (includes weekends). Get up same time daily. 2. Make a regular, relaxing bedtime routine: warm bath or shower, aromatherapy, reading, or listening to gentle music. 3. Sleep in dark, >. ...Read more
How long after taking guaifenesin ac for cough can I take Benadryl (diphenhydramine). I know that the codeine and Benadryl (diphenhydramine) can have additive effects on CNS depression.
Why do I have flood of depressive thoughts, pani when waking up and after months of uncomfortabledreams. Used to use psych meds now Benadryl (diphenhydramine) to sleep?
There could be many: Reasons for your bad dreams and depression. Ask your doctor if the Benadryl (diphenhydramine) is playing a part. If not, find a psychologist & start doing some dream work to figure out what your dreams and unconscious mind are trying to tell you. Dreams are a fascinating part of therapy, since they are messages from your unconscious trying to help you understand your feelings. Let us know how you do. ...Read moreSee 2 more doctor answers
Depression signs: Include being down most of the time, loss of interest/pleasure in activities, unintended increase/decrease in appetite/weight, sleeping more or less than usual, being agitated or lethargic, feeling worthless or inappropriately guilty or self critical, having difficulty concentrating or making decisions, ; thinking of death ; dying. Talk to your physician or a mental health professional to decide. ...Read moreSee 2 more doctor answers
Causes of depression: Include a genetic component that increases your risk when a blood relative has depression, distressing experiences combined with dysfunctional negative thinking and beliefs, and behaviors that contribute to withdrawing socially & reducing pleasurable & rewarding activities. Cultivating an optimistic, resilient attitude that sees problems as solvable challenges help prevent depression. ...Read moreSee 2 more doctor answers
Teen with depression: Depression in children & teens is much the same illness but because of age related factors expression of the depression varies. Children are especially difficult to assess due to limited understanding and communication skills. Teens bring a special set of problems to diagnosing depression; a sense of immortality, a "can do it myself" attitude, male and female hormone influences, oppositionality. ...Read moreSee 1 more doctor answer
Smile...: Depression has many causes. While genetics and environment play a role, one's outlook on life is dependent on thier support systems, coping mechanisms and self image. I would recommend keeping company with positive people, exercise regularly, and take time for yourself every day. Look at the cup as always half full and smile. If you have thoughts of hurting yourself or others seek help. ...Read moreSee 2 more doctor answers